Justin Delgado is husband to Kacie Doyle-Delgado, diagnosed at age 11. After more than a decade together, he considers himself to be an expert carb counter and Dexcom inserter. He graduated with his Master of Science in Finance from the University of Utah in 2013 and has been working in commercial banking since then. He attended his first Friends for Life conference in 2015 and is looking forward to volunteering with the teens.
December 11, 2003
Question from Clermont, Georgia, USA:
My husband is taking oral diabetic medicine for his Type 2 Diabetes that he has had for almost two years. Recently he is complaining of feeling like he is starving and then eats a balanced meal. Within a few minutes after eating he feels nausea and will often vomit. Why is this happening? He takes his medicine daily and eats well balanced meals that are proper for a diabetic (low carb).
Several issues may need to be addressed. Some individuals with diabetes develop difficulty with stomach emptying. The stomach’s contractions that move its contents into the intestine may be disrupted by a involvement of the nerves. This condition is called gastroparesis. You need to talk with your physician about whether you have this. Symptoms include post-meal nausea, vomitting, fullness. There may also be the possibility of problems with motility in the esophagus. The condition can be treated with medications that help restore some of the motility to the stomach.